Alert archive / Oklahoma / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Apr 17, 2016, 3:28 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It took effect at Apr 17, 2016, 1:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2016, 3:28 AM CDT (08:28 UTC)
- In effect from
- Apr 17, 2016, 1:00 PM CDT
- Expired
- Apr 18, 2016, 9:17 AM CDT
- In force
- 20 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
011 WGUS64 KTSA 170828 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 328 AM CDT SUN APR 17 2016 ...POTENTIAL FOR HEAVY RAINFALL OVER FAR SOUTHEAST OKLAHOMA TODAY THROUGH MONDAY NIGHT... MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION STARTING TODAY AND CONTINUING INTO NEXT WEEK AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. PERIODS OF HEAVY RAINFALL...ESPECIALLY THIS EVENING INTO MONDAY MORNING...WILL ALLOW FOR THE POTENTIAL FOR FLASH FLOODING CONDITIONS. OKZ049-053-172100- /O.NEW.KTSA.FF.A.0002.160417T1800Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO 328 AM CDT SUN APR 17 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OKLAHOMA... INCLUDING THE FOLLOWING COUNTIES...CHOCTAW AND PUSHMATAHA. * FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY MORNING * MULTIPLE ROUNDS OF HEAVY RAINFALL ARE EXPECTED THIS AFTERNOON THROUGH MONDAY NIGHT ACROSS FAR SOUTHEAST OKLAHOMA. RAINFALL AMOUNTS IN THE 3 TO 4 INCH RANGE...WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. * IF THE RAINFALL AMOUNTS MATERIALIZE AS FORECAST...LOCALIZED FLOODING OR FLASH FLOODING WOULD BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. && $$
3 follow-up statements
833 WGUS64 KTSA 172111 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 411 PM CDT SUN APR 17 2016 OKZ049-053-181000- /O.CON.KTSA.FF.A.0002.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO 411 PM CDT SUN APR 17 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...CHOCTAW AND PUSHMATAHA. * THROUGH TUESDAY MORNING * MULTIPLE ROUNDS OF HEAVY RAINFALL ARE EXPECTED THROUGH MONDAY NIGHT ACROSS FAR SOUTHEAST OKLAHOMA. TOTAL RAINFALL AMOUNTS IN THE 3 TO 4 INCH RANGE...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE. * IF THE RAINFALL AMOUNTS MATERIALIZE AS FORECAST...LOCALIZED FLOODING OR FLASH FLOODING WWILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
292 WGUS64 KTSA 180842 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 342 AM CDT MON APR 18 2016 OKZ049-053-182100- /O.CON.KTSA.FF.A.0002.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO 342 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST OKLAHOMA...INCLUDING THE FOLLOWING COUNTIES...CHOCTAW AND PUSHMATAHA. * THROUGH TUESDAY MORNING * THE HEAVIEST RAINS HAVE LIKELY MOVED THROUGH FAR SOUTHEAST OKLAHOMA HOWEVER ADDITIONAL HEAVY RAINS MAY SPREAD NORTHWARD FROM NORTHEAST TEXAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE FORECAST WHICH DOES NOT RAISE A WIDESPREAD FLOOD RISK. HOWEVER...THE WATCH WILL REMAIN IN PLACE UNTIL THE PLACEMENT OF THE HEAVIEST RAINS IS MORE CERTAIN. * IF THE RAINFALL AMOUNTS MATERIALIZE AS FORECAST...LOCALIZED FLOODING OR FLASH FLOODING MAY BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. * A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. $$
624 WGUS64 KTSA 181417 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 917 AM CDT MON APR 18 2016 OKZ049-053-181530- /O.CAN.KTSA.FF.A.0002.000000T0000Z-160419T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO 917 AM CDT MON APR 18 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PARTS OF FAR SOUTHEAST OKLAHOMA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Apr 16, 11:49 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 16, 11:49 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1149 PM CDT SAT APR 16 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mostly MVFR conditions expected...with showers/thunderstorms increasing in coverage mainly later Sunday afternoon and evening. IFR conditions possible in heavier areas of rain. && .PREV DISCUSSION... /ISSUED 935 PM CDT SAT APR 16 2016/ DISCUSSION... Widespread showers and thunderstorms have developed across much of western OK this evening in association with upper low moving very slowly across the southern Rockies. Any eastward progression of this activity will be hampered by deep nearly meridional flow in the mid levels. Available short-range model guidance essentially holds off significant precip moving into eastern OK until around 12z or even later which looks reasonable given current trends. Some adjustments to POP forecast in first period will be made accordingly to push timing back closer to 12z Sunday. All other forecast elements look good. PREV DISCUSSION... /ISSUED 631 PM CDT SAT APR 16 2016/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mostly MVFR cigs through the period...with an uptick in precipitation coverage mainly Sunday afternoon. PREV DISCUSSION... /ISSUED 322 PM CDT SAT APR 16 2016/ DISCUSSION... Forecast concerns are centered around heavy rain potential beginning late tomorrow and continuing through the middle of the upcoming work week. The upper low in the Four Corners region continues to move very little, a trend that will persist until late tonight and into tomorrow. As a result, although some shower and thunderstorm activity may affect parts of eastern Oklahoma to the west of Highway 75 late tonight and into early Sunday morning, the main thunderstorm and heavy rain issues will remain in parts of western and central Oklahoma until Sunday afternoon and into early Monday, as a cold front and strengthening low level jet enter the area. The front will continue to push through eastern Oklahoma and northwest Arkansas during the day Monday, which will bring an overall lull in the rain. The front will move northward as a warm front Monday night and into Tuesday, as a disturbance moves through the base of the main upper low across portions of Texas. Showers and thunderstorms, including more heavy rain potential, will develop along the warm front, affecting the region from late Monday night through much of the day Tuesday. It is possible that a Flood Watch may become necessary in the next 24 hours for parts of eastern Oklahoma, but given continued uncertainties on overall rain amounts and even the main areas covered, we will not issue one with this forecast. Rain potential will persist through much of the work week, as the Southern Plains region will remain at the base of the upper low as it moves through the Upper Midwest and therefore, susceptible to influences from passing disturbances. Conditions should begin to improve, from a not-so-soggy perspective, late in the week and into the weekend as ridging develops to west and moves eastward into the central part of the country. This will bring well above normal temperatures both overnight and during the day. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 72 61 70 / 20 60 90 80 FSM 61 74 62 71 / 10 20 60 90 MLC 63 71 63 70 / 20 50 90 80 BVO 60 72 60 70 / 20 70 90 80 FYV 57 71 60 67 / 10 20 50 80 BYV 57 72 58 69 / 10 10 30 80 MKO 60 72 61 70 / 10 50 80 90 MIO 59 75 59 71 / 10 20 60 80 F10 62 70 61 70 / 20 70 90 80 HHW 63 71 62 70 / 20 50 90 80 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Apr 16, 4:50 PM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT SAT APR 16 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT SAT APR 16 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...ALONG AND WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA. ONSET...LATE TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... GUSTY SOUTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS EVENING ACROSS NORTHEAST OKLAHOMA AS A STORM SYSTEM SLOWLY MOVES TOWARD THE REGION. RAIN CHANCES WILL BEGIN TO INCREASE LATER TONIGHT WEST OF U.S. HIGHWAY 75 IN NORTHEAST OKLAHOMA...WITH ISOLATED THUNDERSTORMS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN OKLAHOMA BY SUNDAY AFTERNOON AND ACROSS THE REST OF THE REGION SUNDAY NIGHT INTO MONDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY THROUGH MONDAY...WITH SOME LOCALLY HIGHER AMOUNTS. THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH MUCH OF NEXT WEEK AS THE UPPER LEVEL SYSTEM SLOWLY MOVES ACROSS THE REGION LEADING TO DAILY THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Flash Flood Watches in Oklahoma, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.